Alert archive / Montana / River Flood Warnings in 2011
River Flood Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jan 2, 2011, 9:08 AM MST for Gallatin County, Montana. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 9:08 AM MST (16:08 UTC)
- Expired
- Jan 7, 2011, 8:28 AM MST
- In force
- 5 days
- Issued by
- NWS Great Falls, MT
- Flood severity
- Moderate
County Gallatin County, MT
The radar
The Billings radar (KBLX), 202 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gallatin River at Logan (LOGM8). The gauge peaked at 9.55 ft at Jan 2, 2011, 7:00 PM MST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
208 WGUS45 KTFX 021609 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 908 AM MST SUN JAN 2 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. DO NOT DRIVE ON ICE THAT HAS BEEN PUSHED UP ON ROADS. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-030708- /O.NEW.KTFX.FL.W.0001.110102T1608Z-000000T0000Z/ /LOGM8.2.ER.110102T0018Z.110102T1500Z.000000T0000Z.NO/ 908 AM MST SUN JAN 2 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SUNDAY THE STAGE WAS 9.4 FEET. * FLOOD STAGE IS 8.0 FEET. $$
11 follow-up statements
732 WGUS85 KTFX 030417 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 917 PM MST SUN JAN 2 2011 .THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-031917- /O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/ /LOGM8.2.ER.110102T0018Z.110102T2345Z.000000T0000Z.NO/ 917 PM MST SUN JAN 2 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 8.0 FEET. $$
441 WGUS85 KTFX 031219 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 519 AM MST MON JAN 3 2011 .THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-040319- /O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/ /LOGM8.2.ER.110102T0018Z.110102T2345Z.000000T0000Z.NO/ 519 AM MST MON JAN 3 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM MONDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 8.0 FEET. $$
333 WGUS85 KTFX 032109 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 209 PM MST MON JAN 3 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-050009- /O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.000000T0000Z.NO/ 209 PM MST MON JAN 3 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM MONDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. $$
890 WGUS85 KTFX 041237 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 537 AM MST TUE JAN 4 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. WATER LEVELS HAVE DROPPED BUT ARE FORECASTED TO REACH ABOVE FLOOD STAGE. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-050337- /O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T1400Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.110108T0000Z.NO/ 537 AM MST TUE JAN 4 2011 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM TUESDAY THE STAGE WAS 7.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECASTED. $$
378 WGUS85 KTFX 042141 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MST TUE JAN 4 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. WATER LEVELS HAVE DROPPED BUT ARE FORECAST TO RISE BACK ABOVE FLOOD STAGE. ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-051241- /O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.000000T0000Z.NO/ 241 PM MST TUE JAN 4 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM TUESDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. $$
306 WGUS85 KTFX 051130 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MST WED JAN 5 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. WATER LEVELS HAVE DROPPED BUT ARE FORECAST TO RISE BACK ABOVE FLOOD STAGE. ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-060230- /O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T1400Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.110108T0000Z.NO/ 430 AM MST WED JAN 5 2011 ...THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM WEDNESDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST AND THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY AFTERNOON. $$
243 WGUS85 KTFX 052115 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MST WED JAN 5 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-061215- /O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.000000T0000Z.NO/ 215 PM MST WED JAN 5 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM WEDNESDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. $$
493 WGUS85 KTFX 061108 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 408 AM MST THU JAN 6 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-070208- /O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T0200Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.110107T1200Z.NO/ 408 AM MST THU JAN 6 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TODAY. $$
162 WGUS85 KTFX 062123 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 223 PM MST THU JAN 6 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. BELOW FREEZING TEMPERATURES ARE EXPECTED AT LEAST THROUGH NEXT WEEKEND SO NO BREAKUP OF THE ICE JAM IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-071223- /O.CON.KTFX.FL.W.0001.000000T0000Z-000000T0000Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.110107T1200Z.NO/ 223 PM MST THU JAN 6 2011 THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM THURSDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. $$
709 WGUS85 KTFX 071151 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 451 AM MST FRI JAN 7 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .A PROLONGED PERIOD OF COLD TEMPERATURES HAS RESULTED IN AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN. THIS JAM HAS FORCED THE RIVER OUT OF ITS BANKS IN THAT AREA. AT THIS TIME NO ROADS OR STRUCTURES ARE THREATENED BUT ICE JAMS ARE UNPREDICTABLE AND SUDDEN RISES IN RIVER LEVELS COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-080200- /O.EXT.KTFX.FL.W.0001.000000T0000Z-110108T0200Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.110107T1200Z.NO/ 451 AM MST FRI JAN 7 2011 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM FRIDAY THE STAGE DROPPED TO 4.8 FEET. THIS IS BELOW FLOOD STAGE OF 8.0 FEET BUT NWS GREAT FALLS HAS NOT BEEN ABLE TO VERIFY THAT FLOODING HAS EASED NEAR LOGAN. THE WARNING WILL REMAIN IN EFFECT UNTIL CURRENT RIVER CONDITIONS CAN BE VERIFIED. $$
111 WGUS85 KTFX 071528 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 828 AM MST FRI JAN 7 2011 ...THE FLOOD FOR THE GALLATIN RIVER NEAR LOGAN IN SOUTHWEST MONTANA HAS BEEN CANCELLED... .RIVER OBSERVATIONS INDICATE THAT THE RIVER LEVELS ON THE GALLATIN RIVER NEAR LOGAN HAVE DROPPED BELOW FLOOD STAGE. AS A RESULT...THE FLOOD WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-071558- /O.CAN.KTFX.FL.W.0001.000000T0000Z-110108T0200Z/ /LOGM8.2.IJ.110102T0018Z.110102T2345Z.110106T2341Z.NO/ 828 AM MST FRI JAN 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE GALLATIN RIVER NEAR LOGAN. * AT 8:00 AM FRIDAY THE STAGE WAS 4.5 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 4:41 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.4 FEET BY EARLY TOMORROW. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jan 2, 4:38 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 2, 4:38 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 438 AM MST SUN JAN 2 2011 .DISCUSSION... TODAY THROUGH TUESDAY...LIGHT SNOW SHOWERS AND FLURRIES ARE MOVING ACROSS NORTH-CENTRAL MONTANA THIS MORNING AS SHORTWAVE ENERGY EMBEDDED WITHIN NORTHWEST FLOW PROPAGATES THROUGH THE AREA. SEVERAL SHORTWAVES WILL QUICKLY MOVE THROUGH THE FORECAST AREA TODAY AND TONIGHT...HOWEVER LITTLE IN THE WAY OF SNOW ACCUMULATION IS EXPECTED WITH MOST AREAS RECEIVING LESS THAN AN INCH...MAINLY ALONG AND EAST OF I-15 OVER NORTH-CENTRAL MONTANA. IN THE MOUNTAINS...ONE TO TWO INCHES OF SNOW ACCUMULATION ARE POSSIBLE THROUGH TONIGHT. IN ADDITION...HIGH PRESSURE SOUTHWEST OF THE FORECAST AREA HAS CAUSED A TIGHTENING PRESSURE GRADIENT ON THE LEE-SIDE OF THE ROCKY MOUNTAIN FRONT AND WILL KEEP GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS ONCE AGAIN TODAY. THUS...HAVE CONTINUED A BLOWING SNOW ADVISORY FOR THE NORTHERN ROCKY MOUNTAIN FRONT WHERE STRONGEST WINDS ARE EXPECTED. DEBATED ADDING A BLOWING SNOW ADVISORY FOR THE MILK RIVER VALLEY AS WINDS INCREASE BY THIS AFTERNOON...HOWEVER AM NOT EXPECTING WIDESPREAD BLOWING SNOW. THERE WILL BE AREAS OF BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES AND ALSO CAUSE DRIFTS OVER ROADWAYS WITH DIFFICULT DRIVING CONDITIONS POSSIBLE. DOWNSLOPING WINDS ARE PROMOTING STEADY TEMPERATURES AND AS THESE SHORTWAVES MOVE OVER CENTRAL AND SOUTHWEST MONTANA...VALLEY INVERSIONS WILL MIX OUT AND AS A RESULT ALLOW FOR INCREASING TEMPERATURES. DRIER CONDITIONS ARE EXPECTED FOR MONDAY AND TUESDAY WITH HIGH TEMPERATURES REMAINING SLIGHTLY BELOW SEASONAL AVERAGES. MLS TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL SHORTWAVE MOVING THROUGH THE NORTHWEST FLOW ALOFT WILL EXIT THE AREA TUESDAY NIGHT AND THE AIRMASS WILL DRY...BUT REMAIN UNDERNEATH UNSETTLED NORTHWEST FLOW. A SURFACE LEE TROF WILL STAY IN PLACE ALONG THE ROCKIES AND BREEZY SOUTHWEST FLOW WILL CONTINUE ACROSS THE ROCKIES AND ADJACENT PLAINS THROUGH THURSDAY. ALTHOUGH HIGH PRESSURE ALOFT WILL REMAIN OVER THE ZONES...THE DISTURBANCES MOVING THROUGH THE FLOW ALOFT WILL BECOME STRONGER BY THURSDAY...AND MOISTURE AND THE CHANCE OF LIGHT SNOW WILL INCREASE. AN UPPER LEVEL TROF WILL MOVE OVER THE WEST COAST FRIDAY NIGHT AND MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD ACROSS THE ROCKIES AS THE LOW SLOWLY MOVES EAST. AT LOWER LEVELS...A COLD FRONT WILL BRING COOLER SURFACE AIR FROM CANADA INTO THE ZONES. MUCH COLDER AIR FROM NORTHERN CANADA WILL ALSO BE MOVING SOUTH AND MOVE ACROSS THE HILINE BY SATURDAY MORNING. THIS VERY COLD AIR WILL BE ACCOMPANIED BY STRONG WINDS...SNOW...AND BLOWING SNOW. ALTHOUGH THIS IS STILL QUITE FAR OUT...THIS SYSTEM APPEARS AS IF WINTER HIGH LIGHTS WILL BE REQUIRED. TEMPERATURES WILL CONTINUE TO MODERATE DURING THE BEGINNING OF THE PERIOD...MOVING 10 TO 15 DEGREES ABOVE NORMALS BY THURSDAY...BUT DROP WELL BELOW NORMALS BY LATE SATURDAY AND SUNDAY AS THE ARCTIC FRONT PUSHES THROUGH THE AREA. ZELZER && .AVIATION... UPDATED 1117Z. THE REGION IS UNDERNEATH UNSETTLED FLOW. A WEAK SHORTWAVE WILL MOVE THROUGH THIS FLOW DURING THE DAY AND BRING PERIODS OF LIGHT SNOW CAUSING LOCAL MVFR/IFR CONDS DUE TO CIGS AND VSBYS. STRONG WINDS ACROSS THE NORTHERN ROCKIES AND ADJACENT PLAINS WILL CAUSE BLOWING SNOW. WINDS WILL WEAKEN DURING THE EVENING AND CONDITIONS WILL IMPROVE. && .HYDROLOGY... UPDATED 1510Z. THE FLOOD WARNING AFFECTING THE MISSOURI RIVER IN GREAT FALLS HAS BEEN CANCELLED. WATER THAT ESCAPED THE RIVER REMAINS FROZEN ACROSS RIVER ROAD AND IS EXPECTED TO REMAIN THERE FOR AT LEAST THE NEXT 5 TO 7 DAYS. WHILE THE CURRENT STATE OF THE ICE JAM MAY HAVE STABILIZED...CONDITIONS CAN UNEXPECTEDLY CHANGE. WEATHER PATTERNS AND ICE JAM CONDITIONS WILL CONTINUE TO BE MONITORED AND PRODUCTS ISSUED AS NEEDED. && .PRELIMINARY POINT TEMPS/POPS... GTF 28 9 24 7 / 30 20 10 10 CTB 25 3 21 7 / 20 10 10 0 HLN 22 -1 17 1 / 10 10 10 10 BZN 20 -7 18 -4 / 20 20 10 0 WEY 12 -16 17 -4 / 30 30 10 10 DLN 19 1 20 1 / 10 10 10 10 HVR 26 -2 11 -4 / 60 30 10 10 LWT 27 11 23 4 / 30 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM... LONG TERM... AVIATION... WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 4:43 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 443 AM MST SUN JAN 2 2011 MTZ010>013-044>051-031145- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 443 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW CAUSING REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-031145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 443 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-031145- NORTHERN ROCKY MOUNTAIN FRONT- 443 AM MST SUN JAN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A BLOWING SNOW ADVISORY REMAINS IN EFFECT THROUGH 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ARCTIC COLD FRONT AND ABUNDANT PACIFIC MOISTURE ARE EXPECTED TO BRING WIDESPREAD SNOW AND BITTERLY COLD TEMPERATURES LATER IN THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:22 PM MST | Winter Storm Warning | TFX | 12 hr |
Nearby
River Flood Warnings in Montana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.